Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 29, 2009, 3:21 PM EDT for Palm Beach County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2009, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 29, 2009, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 117 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2930 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 291921 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 321 PM EDT SAT AUG 29 2009 FLZ067-068-168-292015- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- COASTAL PALM BEACH COUNTY FL- 321 PM EDT SAT AUG 29 2009 ...STRONG THUNDERSTORMS AFFECTING EASTERN PALM BEACH COUNTY... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS AFFECTING THE EASTERN HALF OF PALM BEACH COUNTY. THE STRONGEST ACTIVITY WAS LOCATED NEAR LION COUNTRY SAFARI...WITH ADDITIONAL STRONG STORMS MOVING OFF THE COAST BETWEEN PALM BEACH SHORES AND BOYNTON BEACH. ALL ACTIVITY WAS MOVING EAST AT 20 MPH. THESE STORMS WILL AFFECT... WELLINGTON... ROYAL PALM BEACH... FLORIDA GARDENS... GOLDEN LAKES... HAVERHILL... MANGONIA PARK... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2644 8006 2659 8053 2684 8052 2695 8008 TIME...MOT...LOC 1919Z 270DEG 18KT 2672 8032 $$ 70/DD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:31 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 29, 1:31 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 131 PM EDT SAT AUG 29 2009 .DISCUSSION...SHORT WAVE MOVING OFF OF THE MID ATLC COAST ...ESSENTIALLY MERGING WITH REMNANTS OF DANNY...WITH TROUGH EXTENDING SW FROM THIS AREA OVER S CENTRAL FLA...BEGINNING TO LIFT N. THIS ALLOWS THE ATLC RIDGE...AT THE SURFACE AND ALOFT SE OF THE AREA TO BEGIN TO MOVE NORTHWARD...OVER S FLA SUN AND THEN N OF THE AREA MON. THE E U.S. TROUGH AMPLIFIES AGAIN TUE INTO MID WEEK SPLITTING THE UPPER RIDGE INTO AN ATLC AND GULF OF MEX COMPONENTS WITH AN INVERTED TROUGH MOVING FROM THE ATLC INTO THE AREA LATE TUE/WED. THIS INCREASED INSTABILITY AND AN INCREASE IN MOISTURE LEAD TO INCREASED POPS FOR THE MIDDLE OF THE WEEK. THE MID/UPPER TROUGH REMAINS NEARLY STATIONARY UNTIL NEXT WEEKEND WHEN THE ATLC RIDGE BEGINS TO PUSH OVER S FLA AGAIN. FOR THE SHORT TERM...TONIGHT THROUGH MON NIGHT...SW STEERING WINDS CONTINUE OVER S FLA TONIGHT AND SUN BUT THE WEAKENING FLOW ALLOWS FOR A BETTER E COAST SEA BREEZE DEVELOPMENT SUN...BETTER CONVERGENCE AND THEREFORE A LITTLE BETTER CHANCE OF RAIN NE PORTIONS OF CWA. A LOW LEVEL EASTERLY FLOW BEGINS TO STRENGTHEN SUN NIGHT THROUGH MON NIGHT BRINGING NOCTURNAL SHOWERS TO THE SE COAST WITH A BETTER CONCENTRATION OF AFTERNOON ACTIVITY IN THE INTERIOR AND W. MINOR TWEAKS IN MAX TEMPS E COAST DOWNWARD SUN/MON AS WESTERLY FLOW ABATES AND THE E COAST SEA BREEZE KICKS IN. .EXTENDED PERIOD...TUE THROUGH SAT...A DEEPENING EASTERLY WIND TUE/WED PROVIDES A SLIGHTLY BETTER CHANCE OF CONVECTION INTERIOR AND W WITH SEASONAL TEMPS EXPECTED. && .AVIATION... SCT SHRA AND A FEW TSRA CONTINUE TO MOVE NE AT 10 TO 15 KNOTS ACROSS S FL. IMPACTS TO ANY TERMINAL WILL BE BRIEF, BUT MVFR OR EVEN IFR MAY BRIEFLY OCCUR. TIMING THE SHRA/TSRA IS DIFFICULT SO NO TEMPO GROUPS WERE INCLUDED IN THE TAFS. REGARDING WINDS, OVERALL WINDS WILL REMAIN SW, HOWEVER THE SEA BREEZE HAS DEVELOPED ALONG THE EAST COAST, BUT THE SCT SHRA AND THE SW FLOW IS EXPECTED TO KEEP IT ALONG THE COAST POSSIBLY ALLOWING THE NEAR SHORE TERMINALS TO BRIEFLY GO SE BEFORE A PASSING SHRA RETURNS THE SW FLOW. && .MARINE...WINDS WILL PREVAIL AT 10 KT OR LESS WITH SEAS 2 FT OR LESS THROUGH THE PERIOD. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 92 77 91/ 20 40 20 40 FORT LAUDERDALE 79 92 78 90/ 20 30 20 30 MIAMI 79 93 79 91/ 20 30 20 30 NAPLES 78 91 76 91/ 20 20 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, Aug 29, 9:00 AM EDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT SAT AUG 29 2009 FLZ063-066>075-168-172>174-301100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 900 AM EDT SAT AUG 29 2009 ...SCATTERED THUNDERSTORMS THIS AFTERNOON, HIGHEST CHANCES NORTH... ...SLIGHT RISK OF RIP CURRENTS BOTH COASTS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON, MAINLY AWAY FROM THE IMMEDIATE GULF COAST. STORMS WILL MOVE NORTHEAST TOWARDS THE EAST COAST AFTER THEY DEVELOP. THE BIGGEST THREATS TODAY WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES, BRIEF HEAVY RAINFALL, AND GUSTY WINDS TO AROUND 45 MPH. WIND: THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 45 MPH THIS AFTERNOON AND EVENING. RIP CURRENTS: LIGHT ONSHORE FLOW WILL LEAD TO A SLIGHT RISK FOR RIP CURRENTS AT THE GULF COAST BEACHES TODAY. ADDITIONALLY, A LINGERING SMALL SWELL COULD LEAD TO A FEW RIP CURRENTS AT THE ATLANTIC COAST BEACHES. WATERSPOUTS: PERSISTENT CONVERGENCE ACROSS BISCAYNE BAY AND MAINLY THE SOUTHERN ATLANTIC WATERS COULD LEAD TO A FEW WATERSPOUTS THIS MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THROUGH THE WEEK, WITH THE HIGHEST CONCENTRATION OF STORMS EXPECTED ACROSS THE INTERIOR EACH DAY. DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY RAINFALL WILL BE THE GREATEST THREATS WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 29, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 321 PM EDT SAT AUG 29 2009 FLZ067-068-168-292015- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- COASTAL PALM BEACH COUNTY FL- 321 PM EDT SAT AUG 29 2009 ...STRONG THUNDERSTORMS AFFECTING EASTERN PALM BEACH COUNTY... AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS AFFECTING THE EASTERN HALF OF PALM BEACH COUNTY. THE STRONGEST ACTIVITY WAS LOCATED NEAR LION COUNTRY SAFARI...WITH ADDITIONAL STRONG STORMS MOVING OFF THE COAST BETWEEN PALM BEACH SHORES AND BOYNTON BEACH. ALL ACTIVITY WAS MOVING EAST AT 20 MPH. THESE STORMS WILL AFFECT... WELLINGTON... ROYAL PALM BEACH... FLORIDA GARDENS... GOLDEN LAKES... HAVERHILL... MANGONIA PARK... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2644 8006 2659 8053 2684 8052 2695 8008 TIME...MOT...LOC 1919Z 270DEG 18KT 2672 8032 70/DD
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:17 PM EDT | Special Marine Warning | MFL | 58 min | |
| Aug 29, 3:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 29, 4:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 59 min |
| Aug 29, 5:10 PM EDT | Special Weather Statement | MFL | Palm Beach | 65 min |
| Aug 29, 5:19 PM EDT | Special Marine Warning | MFL | 56 min | |
| Aug 29, 5:24 PM EDT | Special Weather Statement | MFL | Broward | 21 min |
| Aug 29, 5:59 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Aug 29, 6:18 PM EDT | Special Marine Warning | MFL | 57 min | |
| Aug 29, 6:47 PM EDT | Special Weather Statement | MFL | Broward | 58 min |
| Aug 29, 6:54 PM EDT | Special Marine Warning | MFL | 51 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.